Olanzapine - Treatment Options - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Olanzapine


  • Please log in to reply
9 replies to this topic

#1 Guest_Auldie_*

Guest_Auldie_*
  • Guests

Posted 03 June 2010 - 12:03 AM

Hi im currently taking olanzapine 10mg at night for anxiety and DP/DR (not doing a damn thing) but i was wondering if anyone has been on it and how the coming of it is? Im kind of worried about the withdrawl part.

#2 ZachT

ZachT

    DP Approved

  • DPSH Members
  • 1339 posts
  • LocationAlaska

Posted 03 June 2010 - 01:40 AM

Hi im currently taking olanzapine 10mg at night for anxiety and DP/DR (not doing a damn thing) but i was wondering if anyone has been on it and how the coming of it is? Im kind of worried about the withdrawl part.


Is it a SSRI??

#3 Guest_Auldie_*

Guest_Auldie_*
  • Guests

Posted 03 June 2010 - 02:08 AM

Is it a SSRI??


Anti-psychotic

#4 ZachT

ZachT

    DP Approved

  • DPSH Members
  • 1339 posts
  • LocationAlaska

Posted 03 June 2010 - 02:33 AM

Anti-psychotic


O ok. I have been on those and they only made my DP worse. Let your doctor know before you get off of them.

#5 ZachT

ZachT

    DP Approved

  • DPSH Members
  • 1339 posts
  • LocationAlaska

Posted 07 June 2010 - 11:59 AM

Hi im currently taking olanzapine 10mg at night for anxiety and DP/DR (not doing a damn thing) but i was wondering if anyone has been on it and how the coming of it is? Im kind of worried about the withdrawl part.




I am actually on Zyprexa right now. The same thing. It supposed to work great with prozac as a combo.

How long have you been on it for?

#6 Guest_Auldie_*

Guest_Auldie_*
  • Guests

Posted 10 June 2010 - 01:36 AM

I am actually on Zyprexa right now. The same thing. It supposed to work great with prozac as a combo.

How long have you been on it for?


Ive been on it for about 7 weeks now, im gunna start weening down tomorrow actually :)

#7 comfortably numb

comfortably numb

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1466 posts
  • LocationInterzone

Posted 10 June 2010 - 05:13 AM

Zyprexa is just a atypical anti-psychotic and it does not have any withdrawal syndrome of it's own. However if you have schizophrenia or bipolar disorder going off it too fast could cause your symptoms to come back worse for awile.

#8 Sorrow Expert

Sorrow Expert

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 11 June 2010 - 01:06 AM

Zyprexa is just a atypical anti-psychotic and it does not have any withdrawal syndrome of it's own.


That information is dangerous and incorrect. Severe withdrawal symptoms from atypical antipsychotics are well documented, and I have experienced them myself.

#9 Guest_Auldie_*

Guest_Auldie_*
  • Guests

Posted 11 June 2010 - 01:15 AM

That information is dangerous and incorrect. Severe withdrawal symptoms from atypical antipsychotics are well documented, and I have experienced them myself.


Mind me asking what your withdrawl symptoms were? I just took my lower dose and i can already feel like i need to take that extra little bit. I also read that you can go into psychosis from the withdrawl which really scares me :(

#10 comfortably numb

comfortably numb

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1466 posts
  • LocationInterzone

Posted 12 June 2010 - 05:42 AM

That information is dangerous and incorrect. Severe withdrawal symptoms from atypical antipsychotics are well documented, and I have experienced them myself.


The only withdrawal symptoms i have heard of are the returning of previous mental conditions or the worsing of the same conditions upon sudden withdrawal of the anti-psychotic. That and some other symptoms such as insomnia which seems to especially affect people who take seroquel and suddenly stop. With older anti-psychotics such as chlorpromazine withdrawal symptoms such as nausea and vomiting can sometimes occur with sudden withdrawal. But this has to do with the strong anti-emetic action of some of these drugs and it doesent happen to alot of people at all.

What withdrawal symptoms did you experience may i ask? Also what specifically where you taking them for?

I also read that you can go into psychosis from the withdrawl which really scares me


This again only seems to happen if a person is suffering from schizophrenia, bipolar disorder, schizoaffective disorder or any other illness that can cause psychosis. It's a worsening of symptoms upon abrupt withdrawal of the medication.

Ive been taking various atypical anti-psychotics including risperidone (risperdal), quetiapine (seroquel) and olanzapine (zyprexa) for about 4 years now. I have taken them at high doses for months on end and have sometimes stopped cold turkey. The only withdrawal symptom i have ever noticed is a return of the original symptoms.

I would highely advise against going off any psychiatric medication without doing a proper taper though.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users